Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 142, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jun 12, 2016, 8:36 PM CDT for Gregg County, Rusk County, Texas. It took effect at Jun 17, 2016, 7:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 8:36 PM CDT (01:36 UTC)
- In effect from
- Jun 17, 2016, 7:00 AM CDT
- Expired
- Jun 13, 2016, 8:36 PM CDT
- In force
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gregg County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River below Longview (LONT2). The gauge peaked at 23.47 ft at Jun 14, 2016, 8:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
727 WGUS44 KSHV 130136 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 836 PM CDT SUN JUN 12 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC183-401-140136- /O.NEW.KSHV.FL.W.0142.160617T1200Z-000000T0000Z/ /LONT2.1.ER.160617T1200Z.160618T0000Z.000000T0000Z.NO/ 836 PM CDT SUN JUN 12 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Sabine River At Longview. * from Friday morning until further notice...or until the warning is cancelled. * AT 8:00 PM Sunday The stage was 21.6 feet. * Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...Rise above flood stage by Friday morning and continue to rise to near 25.2 feet by Friday evening. Additional rises remain possible thereafter. && LAT...LON 3251 9490 3246 9471 3241 9458 3238 9458 3244 9490 $$ 25
1 follow-up statement
804 WGUS84 KSHV 131558 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1057 AM CDT MON JUN 13 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-141557- /O.CON.KSHV.FL.W.0133.000000T0000Z-000000T0000Z/ /MLAT2.2.ER.160603T0815Z.160607T0745Z.000000T0000Z.NO/ 1057 AM CDT MON JUN 13 2016 The flood warning continues for the Sabine River Near Mineola, Texas. * until further notice...or until the warning is cancelled. * At 1015 AM Monday The stage was 17.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 14 feet. * Forecast...The river will continue to fall to a stage of 16.9 feet by Tuesday morning. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ TXC423-459-499-141556- /O.EXT.KSHV.FL.W.0137.000000T0000Z-160616T1800Z/ /HAKT2.1.ER.160607T1648Z.160610T0800Z.160616T1200Z.NO/ 1057 AM CDT MON JUN 13 2016 The flood warning continues for the Sabine River Near Hawkins, Texas. * until Thursday afternoon...or until the warning is cancelled. * At 1045 AM Monday The stage was 25.1 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 23 feet. * Forecast...The river will continue to fall to below flood stage by Thursday morning. * Impact...at 25.0 feet...Minor lowland flooding of pastures and boatramps. Move livestock and equipment to higher ground. && LAT...LON 3263 9535 3257 9509 3253 9508 3254 9521 3257 9535 $$ TXC183-423-459-499-141556- /O.CON.KSHV.FL.W.0140.000000T0000Z-000000T0000Z/ /GDWT2.1.ER.160610T0100Z.160615T0600Z.000000T0000Z.NO/ 1057 AM CDT MON JUN 13 2016 The flood warning continues for the Sabine River Near Gladewater, Texas. * until further notice...or until the warning is cancelled. * At 1015 AM Monday The stage was 30.3 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 26 feet. * Forecast...The river will continue rising to near 30.8 feet by Wednesday morning then begin falling. * Impact...Minor lowland flooding. && LAT...LON 3257 9509 3251 9490 3245 9491 3251 9501 3253 9508 $$ TXC183-401-131627- /O.CAN.KSHV.FL.W.0142.000000T0000Z-160613T1557Z/ /LONT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1057 AM CDT MON JUN 13 2016 The flood warning is cancelled for the Sabine River At Longview, Texas. * At 1000 AM Monday The stage was 22.1 feet. * Flood stage is 25 feet. * Forecast...The river will crest below flood stage at 24.5 feet Friday evening. * Impact...at 25.0 feet...Expect minor lowland flooding with boat ramps flooded. && LAT...LON 3251 9490 3246 9471 3241 9458 3238 9458 3244 9490 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jun 12, 6:23 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 12, 6:23 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 623 PM CDT SUN JUN 12 2016 .AVIATION... Sct convection ongoing across parts of the region this afternoon will likely begin to diminish around sunset with the loss of daytime heating. Additional activity may affect some of our e TX terminals late tonight/early Monday morning, however, as an upper level disturbance moves closer. This activity may affect other terminals further ewd by later in the day Monday. Otherwise, some MVFR cigs/vsbys may be possible at a few terminals around sunrise once again, but will evaluate this further with the 06Z TAF issuance. /12/ && .PREV DISCUSSION... /issued 359 PM CDT SUN JUN 12 2016/ DISCUSSION... Extensive convection associated with an enhanced sea breeze from SE TX/S LA continues to build NNE this afternoon...ahead of broadening upper level trough extending from ern OK SW into Cntrl TX. In fact...the visible satellite loop and mosaic radar imagery depict a well-defined MCV between ABI and SEP...which has tapped a strong instability axis to its E near and N of the DFW Metroplex. Meanwhile...the latest sfc analysis still reveals a W to E sfc bndry from this morning/s MCS over OK still residing along the Red River bordering TX/OK...which extends E along the river to just NW of TXK. Already seeing sct convection develop this afternoon along this convergence axis over McCurtain County OK and adjacent SW AR...with the expectation that this convection will increase late this afternoon/evening as the weak upper trough/attendant MCV continue to drift E into the region. Assuming the convection associated with the enhanced sea breeze over Deep E TX doesn't build N into extreme NE TX this evening...ample instability should remain across the wrn sections of E TX...with a 15-20kt swrly flow level flow helping to maintain the theta-e advection and subtle diffluence aloft over these areas beneath the trough contributing to additional development overnight. Meanwhile...the convection over the Srn zones this afternoon should diminish by mid-evening with the loss of heating and help to stabilize the air mass in place. Given these factors and the ongoing convection...have increased pops to likely across the Wrn sections of E TX tonight...as well as SE OK/adjacent SW AR. Have also raised pops to mid chance farther E to accommodate the early evening convection...although some sct convection may re-develop as far E as Wrn LA/SW AR as the weak troughing aloft enters the region. As was the case this morning over Srn OK...convection may be ongoing near the trough axis/remnant MCV Monday morning...gradually spreading E during the day. Have increased pops to likely for the ern 2/3rd of the area...with drier air aloft behind the trough helping to gradually taper the convection from W to E across SE OK/E TX. Given PW/s between 2-2.2 inches and the weak deep lyr shear in place tonight through Monday...the slow movement and the potential for redevelopment over the same areas may yield in localized heavy rainfall amounts...with the greatest potential possibly over portions of E TX/SE OK/adjacent SW AR late tonight. However...the heavy rainfall amounts will likely be focused on where any mesoscale bndrys set up from the evening convection. Should finally see the convection diminish Monday afternoon/evening as the trough axis drifts into Cntrl AR/Cntrl half of LA...but did maintain low chance pops for these areas Monday night. Again...convective regeneration may occur near the trough axis Tuesday morning...with possibly another enhanced sea breeze resulting in widely sct convection affecting Deep E TX/Ncntrl LA by afternoon. Kept chance pops going for these areas...before the trough exits the region ahead of upper level ridging that will expand NE to the MS Valley Wednesday. Can/t rule out isolated convection developing during the afternoon Wednesday mainly over SW AR/N LA/Deep E TX where the ridge will be weakest...but dropped pops for Thursday as the center of the 850-700mb ridge becomes centered over the region. The increased subsidence will result in hot and humid conditions...with heat indices likely ranging from 100-105 degrees through Friday. The medium range progs do suggest a weak sfc trough backdooring SW around the ern periphery of the ridge as it begins to amplify nwd into the Plains...although low level moisture availability remains questionable. Still kept slight chance pops going Friday/Friday night although the GFS/ECMWF have trended drier this run...but could be dealing with compressional warming with the backdoor sfc trough passage Friday. Did keep temps near/slightly above normal next weekend...with dry conditions expected through the remainder of the extended. Prelims to follow below... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 75 88 74 92 / 40 60 20 20 MLU 74 88 73 91 / 30 60 30 30 DEQ 73 88 72 91 / 60 60 20 20 TXK 74 88 74 91 / 50 60 20 20 ELD 74 87 73 91 / 30 60 30 30 TYR 74 89 75 91 / 60 50 10 20 GGG 74 88 74 91 / 60 50 20 20 LFK 75 89 75 92 / 50 50 20 30 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 12
Hazardous weather outlook, Jun 12, 11:45 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SUN JUN 12 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1145 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER MUCH OF THE REGION...WITHIN A HOT...HUMID...AND UNSTABLE AIR MASS IN PLACE...AND AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL DRIFT EAST SOUTHEAST ACROSS EASTERN OKLAHOMA AND INTO WESTERN ARKANSAS AND EAST TEXAS THROUGH TONIGHT. BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE IN THE STRONGER STORMS THIS AFTERNOON...WITH THIS THREAT POSSIBLY EXTENDING INTO TONIGHT OVER EAST TEXAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER MUCH OF THE AREA MONDAY...AS THIS UPPER LEVEL DISTURBANCE SLOWLY DRIFTS SOUTHEAST OVER THE REGION. BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE IN THE STRONGER STORMS...BUT SHOULD DIMINISH MONDAY NIGHT WITH THE LOSS OF HEATING. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER SOUTHCENTRAL ARKANSAS AND NORTH LOUISIANA TUESDAY AS THIS DISTURBANCE LINGERS OVER THESE AREAS...BUT RAIN CHANCES WILL DIMINISH WEDNESDAY THROUGH SATURDAY AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS EAST ACROSS THE SOUTHERN PLAINS AND INTO THE FOUR STATE REGION. THIS WILL RESULT IN HOT AND HUMID CONDITIONS...WITH HEAT INDICES RANGING FROM 100 TO 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Special weather statement, Jun 12, 6:57 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 657 PM CDT SUN JUN 12 2016 OKZ077-TXZ096-130045- MCCURTAIN OK-RED RIVER TX- 657 PM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND NORTHEASTERN RED RIVER COUNTIES UNTIL 745 PM CDT... AT 657 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MANCHESTER...OR 10 MILES NORTH OF CLARKSVILLE... MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IDABEL...NEGLEY...BRYARLY...ALBION AND HARRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3365 9504 3381 9512 3397 9479 3372 9467 TIME...MOT...LOC 2357Z 248DEG 12KT 3376 9501 12
Local storm report, Jun 12, 7:18 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLOOD MONROE 32.51N 92.08W
06/12/2016 OUACHITA LA LAW ENFORCEMENT
ROADS FLOODED AND VEHICLES STRANDED IN WATER NUMEROUS
LOCATIONS THROUGHOUT THE CITY
&&
EVENT NUMBER SHV1600583
25Local storm report, Jun 12, 7:37 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM FLOOD 12 W MONROE 32.51N 92.29W
06/12/2016 OUACHITA LA BROADCAST MEDIA
WATER OVER GRIGGS ROAD IN CALHOUN... LA
&&
EVENT NUMBER SHV1600584
25Special weather statement, Jun 12, 7:42 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT SUN JUN 12 2016
ARZ059-OKZ077-TXZ097-130130-
LITTLE RIVER AR-MCCURTAIN OK-BOWIE TX-
742 PM CDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 830 PM
CDT...
AT 742 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF DE KALB...OR 15 MILES WEST OF FOREMAN...MOVING EAST AT
15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FOREMAN...ARKINDA...BOKHOMA...AMERICA...MOON...TOM...HARRIS...
ALMONT...WALLACE...GOODLAKE AND BEAVERDAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3364 9434 3356 9470 3366 9475 3371 9475
3372 9476 3373 9475 3373 9478 3374 9477
3389 9446
TIME...MOT...LOC 0042Z 248DEG 11KT 3368 9466
12Special weather statement, Jun 12, 7:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 743 PM CDT SUN JUN 12 2016 OKZ077-TXZ096-130130- MCCURTAIN OK-RED RIVER TX- 743 PM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCURTAIN AND NORTHEASTERN RED RIVER COUNTIES UNTIL 830 PM CDT... AT 743 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF IDABEL...OR 16 MILES NORTHEAST OF CLARKSVILLE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IDABEL...HAWORTH...BOKHOMA...BRYARLY...MOON AND HARRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3368 9490 3384 9498 3400 9465 3375 9453 TIME...MOT...LOC 0043Z 248DEG 11KT 3379 9486 12
Local storm report, Jun 12, 8:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG 8 SE IDABEL 33.82N 94.72W
06/12/2016 MCCURTAIN OK TRAINED SPOTTER
TREES SNAPPED OR UPROOTED... WIND ESTIMATED AT 70 MPH
BY OBSERVER... POWER OUT
&&
EVENT NUMBER SHV1600585
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:31 AM CDT | Special Weather Statement | SHV | Cherokee | 44 min |
| Jun 13, 7:04 AM CDT | Areal Flood Advisory | SHV | Cherokee | 116 min |
| Jun 13, 8:54 AM CDT | Areal Flood Advisory | SHV | Cherokee, Nacogdoches, Rusk | 3 hr |
| Jun 13, 10:42 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 4 days |
| Jun 13, 10:44 AM CDT | Areal Flood Advisory | SHV | Cherokee, Rusk, Smith | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.